“I get involuntary movements and muscle spasms. I also still get electric shocks.”
Six years ago I had been taking Seroxat (Paroxetine) for about 2 weeks, I’d noticed that my hands and arms were twitching and moving -involuntary movements. I told the consultant, he told me it was a side effect of the drug but he still increased the dose by 10mg.within a short time of taking it I became very ill. my whole arms were moving and jerking, my legs moving, feet curling, back arching, neck twisting, head bobbing around, tongue twisting in my mouth it felt swollen, slurred speech.
I was writhing around, I couldn’t stand up, it effected my walking and balance, my eyes kept clamping shut so that I couldn’t open them. I was admitted to hospital. they filled in a yellow card. I was told I’d had a very rare adverse reaction to Seroxat and the Dr’s stopped the drug immediately, I now know it is not recommended to come off Seroxat abruptly but at the time I was too ill to question this.
A neurologist told me that Seroxat had called a condition called Dystonia, I’d never heard of it. I get involuntary movements and muscle spasms. I also still get electric shocks. I have had anemia, bad dreams, worsening of mood etc.
I am still effected by this movement disorder, I still get fizzy sensations in my legs, feet etc, I have problems with too much stimulation – feeling over loaded, sound, vibration, flashing lights etc can all trigger the movements off. When this first happened I couldn’t even hold a cup, I used straws.
I have had great support from my husband. My GP and psychiatrist are both convinced that Seroxat has caused my condition. Both the hospital and my GP have filled in the yellow card. I am a member of a on line support group which has helped me a lot.
1,743 total views, 1 views today